MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, HVT, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, HVT, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048895
Medical Device Problem Codes Inflation Problem (1310); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Reported issue: the tubes were tested prior to insertion, but it was not until pressure was applied, that the cuff did not stay inflated.A 2nd attempt on the patient to intubate the cuff did not stay inflated and pin holes were found in the cuff when they backed out.A 3rd attempt with a new tube was applied, cuff had pin holes and would not stay inflated.Pin holes were found once backed out.Additional information: patient had bleeding in the throat.Case was aborted and patient was sent to emergency room.Patient was admitted for 2 days with pneumothorax.
 
Additional Manufacturer Narrative
Qn#: (b)(4).A visual, dimensional, or functional inspection of the product involved in the complaint could not be conducted since the product was not returned.No additional test was performed and the verification of failure mode reported in the current manufacturing process could not be performed due to the product not being manufactured.The device history review for et tube hvt 7.0 lot# 73m2100185 investigation did not show issues related to the complaint.Corrective actions cannot be established and the root cause cannot be determined since it is necessary to receive the physical sample to perform a proper investigation and confirm the alleged defect.If the alleged defect samples become available at a later date, this complaint will be updated accordingly.

Brand Name
ET TUBE, HVT, 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16014869
Report Number3003898360-2022-00877
Device Sequence Number17975390
Product Code BTR
UDI-Device Identifier14026704616746
UDI-Public14026704616746
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048895
Device Catalogue Number5-10314
Device Lot Number73M2100185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Initial Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age51 YR
Patient SexMale